Night 1 day 1 stopping medication

Going off medication should be simple aye? Stop taking it and ya good to go. Mmm nope. Try mood swings, lack of sleep, headaches, physically feeling ill.

Reward I was put on qutiapene or how ever ya spell it. More then 2 1/2 years ago. I hadn’t slept for days. Basically was a low dose to help with relaxing me to be able to fall asleep and anxiety during the day. Worked a treat. Feeling better I went of it with docs permission, bring on first suicide attempt. Back on it, great, slept again. So off it I go then the sleepless nights kicked in, depression selfharm then my second serious suicide attempt.

Talking to the doc last week we discussed upping meds, I said no I want off them. But was worried I’d sink. He told me to keep taking one a night til I felt ready. The past week I realised the meds didn’t do what they use to so discussing it with my partner , opening up about my fears. I thought more and made the decision to stop them last night.

Laying in bed brain in complete over drive. My darling talked me through some visual mindfulness. I felt calm and went straight to sleep. But woke not 20 minutes later with a fright. I quietly got up snuck down stairs for a hot choc and smoke. A few hours later I feel in to my first unmedicated sleep in so long.

Waking I felt tense, muscles tight. But I felt good. Great in fact. Then the headache kicked in, sailor watched kids so I could sleep. Not able to settle I got up. Anxiety climbing. Mood swings, extreme tiredness. My darling when and got me pain relief, made me chocolate brownies, making me smile, laugh.

Fully understanding even tho I told him I knew I was snappy at the kids n him. Hate feeling like this.

That was day and night one of going off medication that was not meant to be addictive, nor cause withdrawals. It’ll be worth it to see if it helps my shakes, nightmares and ruff nights.

I’m grateful.to my sailor and my children for their support. They are giving me strength to push past the fear and physical side affects.

Advertisements

45 thoughts on “Night 1 day 1 stopping medication

  1. Getting off meds is difficult, especially if they are for anxiety and sleeplessness. You should absolutely consult your doctor, before going ahead with it. You should also try out relaxing techniques like yoga and meditation. Haven’t practised them myself, but have heard that they work wonders.

    Like

  2. Dear Kelz, I wish you all the best with your attempt to be med free, but from my experience getting off any psychiatric med shouldn’t be done cold turkey. Your brain and body are used to that substance and now they need to learn how to work without it. Taper off in at least two weeks increments is the best way if that is possible, if those are tablets you cut them in first fourths then halves and so on and slowly reduce the dose. Otherwise nerves simply have to act out when you suddenly take away the calming agent, it’s simply the physiologic adaptation… people around can understand and support, but they have no effect on your body enduring changes. Please take care of yourself, you’re doing great in life and you’re an inspiration, you deserve to have the best possible life, so try to make all this easier by doing it in a slower way. All the best!

    Liked by 4 people

  3. It might be worth googling the name of your med + “withdrawal”. I did when i came off cymbalta and struggled with symptoms. Turns out millions of others did too and i found ways to cope via the forum links the search results threw up xx

    Liked by 3 people

  4. I take a low dose (50) of Quietapine as well. I was having a horrible time sleeping, especially after cold-turkey stopping a 20 year-long, 12 pack a day, beer drinking festival. I stopped 4 Aug 2014. Sleep was impossible to come by. I was anxious, restless, nauseous, everything. The Ambien 12.5 time release wasn’t even keeping me down. So, we tried this low dose. It’s well-known under the name Seroquel. And it does help me sleep. But, I digress.
    My point is… Congrats on your quitting journey! The support system is paramount to your success.
    Good Luck!

    Liked by 1 person

  5. Even just bite it in half if you can’t cut it. Or take one every second day for a while and then every third etc. I’ve attempted to come off of anti-anxiety meds before and did it very gradually and the side effects were still there but on a lot smaller scale. Even with non-addictive meds I think your body still goes into shock when it experiences a sudden change. It’s a bit like going from hot to cold with no in between and vice versa. The body gets one hell of a shock. Good luck and try to think of the long term positives 🙂

    Liked by 2 people

  6. Have you looked into your medication? There are often supplements that help with withdrawal, along with lifestyle changes that help things. I found that holitsic supplements helped my mood a lot more than meds, but it doesn’t mean the withdrawl wasn’t a bitch. I really hope that you tapered (even if you can’t cut them, take the lowest dose 4 days a week, then 2 days, etc., which is something most doctors don’t seem to think of as an option for those who are very dependent on and/or sensitive to meds), and like smoebody else mentioned – do your research! Crazymeds is a great forum. They tend to be rather educated. ❤ Feel free to reach out as i've gone through withdrawal a number of times, finding holistic treatments much more helpful than meds (which doctors never agreed with, so i had to stop seeing them and learned how to taper myself). ❤ Best of luck and take care of yourself!!!

    Liked by 1 person

  7. It really can be dreadful even missing a dose. I’ve tried going off my 200mg of Zoloft before. . . first day is usually really good. The second day I feel sick, headache fuzzy. Never went past 2 days. If you need/want to get of medication, more power to you and best of fortunes!

    Liked by 1 person

  8. It’s so hard to go off meds. I went cold turkey off of my antidepressants a year ago. It got scary, but they were helping nothing and I was tired of putting chemicals into my body.

    I’m still on a sleeping pill and I’m too scared to try to go off it. I get very unstable with little sleep.

    Be gentle with yourself. You will be in my thoughts.
    donna marie

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s